english courses in london
esol
online english courses
UECA: University English Centres Australia

wollongong university

macquarie uni

usa

first certificate in english






university central queensland

improve your english


Innovate!

Delivery, Assessment, Support and Services
in EAP and Pathway programs

PD Fest, Sydney, 13 April 2019


University English Centres Australia (UECA) and UNSW Global present the UECA PD Fest Sydney 2019.

This full day of professional development includes a selection of 40-minute presentations or workshops. The day is aimed at providing professional development for teachers by teachers at UECA, NEAS and English Australia member institutions. In addition to a full program, there will be a book exhibitor space, poster sessions, morning and afternoon refreshments, lunch, networking opportunities and an early evening social event.

The host institution is UNSW Global in Sydney.


The theme for the UECA PD Fest on Saturday 13 April is Innovate!. It will showcase innovative and creative approaches to Delivery, Assessment, Support and Services in EAP and Pathway programs.

The past couple of years have seen increased scrutiny of Australian Pathway courses specifically in terms of the exponential increase in the number of students in these programs, the scale of delivery and the lack of diversity in the student body. More recently, the spotlight has been on the language proficiency and university readiness of students emerging from our pathway courses.

Through these challenges, our job as educators remains teaching those in our classrooms and preparing them with academic English skills required for the degrees they are about to enter. But how are we addressing current challenges and futureproofing our direct entry programs? What are our strategies and creative solutions to address the changing landscape of Pathway programs?

The theme Innovate! is an invitation to share best practice from our contexts and showcase developments we have made to improve student outcomes. It is also a call to action to examine our methods of delivery and assessment, identify the needs of our student cohorts and tailor support and services accordingly.





The best presenter, as voted by all participants, will receive up to $1000 towards costs of presenting this session at the UECA PD Fest in Melbourne.



UECA holds a number of PD Fests per year.
NEAS is proud to be the Principal Sponsor of these PD Fests.

ueca

Date: Saturday, 13 April 2019

Time: 10.00am – 4.00pm (9:30am Registration)
Registration and plenary will be on the UNSW main campus, building F8 Law.

Place: Registration and plenary will be on the UNSW main campus, building F8 Law.

All sessions from 11:00am onwards:
UNSW Global
Building L5
223 Anzac Parade
Kensington NSW 2033

Parking: You can view the recommended parking map here

Cost: $70 for teachers

Registration: Online registrations are now closed.
Registrations are limited to 160 teachers and presenters.

Bulk registrations are available for bookings of 5 or more.
Please contact UECA to organise:

- info@ueca.edu.au.


Time Events
9:30 - 10:00
(30 mins)


Registration
Registration and plenary will be on the UNSW main campus, building F8 Law.

10:05 - 10:15 (10 mins)

Welcome to Country & Opening Address
(UNSW Global & UECA)

10:15 - 11:00 (45 mins)

Plenary – Dr. Pasi Sahlberg, Professor of Educational Policy, Deputy director, Gonski Institute for Education, UNSW School of Education

What do we really mean by Teacher Autonomy? Reimagining the teaching profession
Teachers' work is changing. Not only here in Australia but around the world. Professional autonomy, teacher leadership, and collaborative professionalism are common descriptors of the teaching profession today. This presentation takes a quick international look at the state of teaching and then explores the opportunities and requirements for the profession that would truly enable teachers to be change-makers, co-creators and innovators in the future here in Australia and beyond.


Video - Full Presentation


Download Presentation - PDF

11:00 - 11:30
(30 mins)

Morning Tea

THEMES Innovation in
Direct Entry Programs


Innovation in
Delivery
Innovation in
Delivery


Innovation in
Delivery


Innovation in
Student Support & Welfare


ROOMS Room W204

Room W201

Room W304

Room W301

Room W308

Session 1
11:35 - 12:15
(40 mins)

Session 1A
Aaron Jolly, Brooke Donnelly & Carolyn Matthews
(CET, University of Sydney)

Think Again: Innovating Task Design for Direct Entry Courses

Download Presentation - PPT

Session 1B
Jonathan Collett
(UTS: Insearch)

Collaborative writing for Academic English


Video - Full Presentation



Video - Meet the Presenter


Download Presentation - PPT

Session 1C
Gus Wong
(Monash College)

Challenging games that challenge your learners

Download Presentation - PPT

Session 1D
Virginia Mawer

Creativity Subskills: Applying innovative thinking strategies to teaching and learning

Download Presentation - PPT

Session 1E
Meredith MacAulay & Tania Bencic
(UNSW Global)

Innovating for Engagement in an English for General Academic Purposes (EGAP) Course


Video - Meet the Presenter


Download Presentation - PPT

Session 2
12:20 - 13:00
(40 mins)

Session 2A
Dimity Jane Wehr, Caroline Lunt, Kimberley Duncan & Joshua Dymock
(Macquarie University International College)

Engage, Empower and Evolve: using a teaching philosophy to create innovative curriculum

Download Presentation - PPT

Session 2B
Tobin Bales
(CET, University of Sydney)

Integrating adaptive learning technology into the delivery of University pathway Programs

Download Presentation - PPT

Session 2C
Ben Carkagis & Miranda Samsa Knapp
(CET, University of Sydney)

It's the journey not the destination: redefining 'classroom' learning through collaborative projects

Download Presentation - PPT

Session 2D
Suzanne Piovesan & Marie Fitzpatrick
(University of Adelaide ELC)

Bringing the Page to Life

Winners - Adelaide PD Fest 2018


Video - Full Presentation



Video - Meet the Presenter


Download Presentation - PPT

Session 2E - Chair
Maria Naidoo & Colette Batha
(UNSW Global)

Responding creatively to special needs


Video - Meet the Presenter


Download Presentation - PPT

13:00 - 14:00
(60 mins)
Lunch

Session 3
14.00 - 14:40
(40 mins)

Session 3A
Lisa Soviero
(UTS: Insearch)

Ch-ch-ch-ch-changes: the story of an evolving curriculum

Download Presentation - PPT

Session 3B
Brooke Naylor & Colleen Bray
(UNSW Global)

Innovate and Invigorate! Physical Energisers for the EAP Classroom


Video - Meet the Presenter


Download Presentation - PPT

Session 3C
Jaqi Coan
(UNSW Global)

Introducing Assessments: Students telling the whole story


Video - Meet the Presenter


Download Presentation - PPT

Session 3D
Sarah Chamberlain
(CQ University)

What's in your pencil case?

Download Presentation - PPT

Session 3E
Katie McPhee
(Swinburne University English Language Centre)

Giving Students the Edge on their Pathway to a fulfilling career

Download Presentation - PPT

Session 4
14:45 - 15:25
(40 mins)

Session 4A
Ben Doran
(University of Newcastle) &
Luqing Wang
(UOW College)

Better Through Benchmarking


Session 4B
Ben Colthorpe
(NEAS)

Capitalising on opportunities for innovation


Video - Meet the Presenter


Download Presentation - PPT

Session 4C
Will Law-Davis (CELT University of Western Australia)

Learning and Academic Risk Taking


Video - Meet the Presenter


Download Presentation - PPT

Session 4D
Karl Emmett
(International House, Sydney)

Adapting authentic media for student-centered listening lessons

Download Presentation - PPT

Session 4E
Sophie O’Keefe
(English Australia)

Mental Health: It's everyone’s business

Download Presentation - PPT

15:25 - 15:55
(30 mins)

Afternoon Tea

16:00 - 16:30
(30 mins)

Closing - NEAS Plenary, Voting & Awards
Patrick Pheasant, Chief Executive Officer NEAS


Video - Meet the Presenter



16:30 - 17:30
(60 mins)
Networking Event
Drinks & Nibbles


 



ALL SESSIONS SOLD OUT

 

Innovate!
PD Fest, Sydney, 13 April 2019
proudly sponsored by:


sydney


ueca


sydney




UECA gratefully acknowledges the support of English Australia for this event.